Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 7, 2008, 7:44 PM CDT for Crawford County, Richland County, Wisconsin; Allamakee County, Winneshiek County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2008, 7:44 PM CDT (00:44 UTC)
- Expired
- Jun 7, 2008, 11:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allamakee County, IA, Winneshiek County, IA, Crawford County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 66 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2793 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 16.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 080046
FFWARX
IAC005-191-WIC023-103-080445-
/O.NEW.KARX.FF.W.0011.080608T0044Z-080608T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
744 PM CDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLAMAKEE COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITIES OF...WAUKON...LANSING...
WINNESHIEK COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF DECORAH...
CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
THIS INCLUDES THE CITY OF PRAIRIE DU CHIEN...
RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
THIS INCLUDES THE CITY OF RICHLAND CENTER...
* UNTIL 1145 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE WARNED AREA.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL LEAD TO FLASH
FLOODING. LAW ENFORCEMENT IN EASTERN RICHLAND COUNTY REPORTS MANY
STREAMS NEAR BANKFULL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPILLVILLE...POSTVILLE...OSSIAN...HARPERS FERRY...FORT ATKINSON AND
CALMAR
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4317 9020 4321 9031 4321 9056 4317 9069
4308 9083 4306 9095 4299 9107 4300 9115
4308 9116 4309 9208 4350 9208 4350 9123
4347 9124 4343 9120 4342 9067 4356 9066
4356 9020
TIME...MOT...LOC 0044Z 352DEG 0KT 4344 9023 4336 9136
4322 9217
$$
RABERDING4 follow-up statements
000
WGUS73 KARX 080144
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
842 PM CDT SAT JUN 7 2008
IAC005-191-WIC023-103-080445-
/O.CON.KARX.FF.W.0011.000000T0000Z-080608T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK IA-ALLAMAKEE IA-RICHLAND WI-CRAWFORD WI-
842 PM CDT SAT JUN 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
CRAWFORD...RICHLAND...ALLAMAKEE AND WINNESHIEK COUNTIES...
AT 838 PM CDT...THUNDERSTORMS PRODUCING HEAVY RAIN WAS REPORTED OVER
THE WARNED AREA. RAINFALL RATES OF ONE HALF INCH TO 1 INCH PER HOUR
WILL BE LIKELY WITH THESE STORMS. THIS COMBINED WITH THE RAINS FROM
EARLIER TODAY IS LEADING TO FLASH FLOODING. LOCATIONS WITH THE
GREATEST RISK OF FLASH FLOODING INCLUDE
WAUKON...LANSING...DECORAH...RICHLAND CENTER...PRAIRIE DU
CHIEN...SPILLVILLE...RIDGEWAY AND POSTVILLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POSTVILLE...
OSSIAN...HARPERS FERRY...FORT ATKINSON...CALMAR AND PRAIRIE DU CHIEN
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4317 9020 4321 9031 4321 9056 4317 9069
4308 9083 4306 9095 4299 9107 4300 9115
4308 9116 4309 9208 4350 9208 4350 9123
4347 9124 4343 9120 4342 9067 4356 9066
4356 9020
TIME...MOT...LOC 0142Z 349DEG 0KT 4332 9028 4326 9132
4316 9207
$$
RABERDING000
WGUS73 KARX 080155
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
855 PM CDT SAT JUN 7 2008
IAC005-191-WIC023-103-080445-
/O.CON.KARX.FF.W.0011.000000T0000Z-080608T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK IA-ALLAMAKEE IA-RICHLAND WI-CRAWFORD WI-
855 PM CDT SAT JUN 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
CRAWFORD...RICHLAND...ALLAMAKEE AND WINNESHIEK COUNTIES...
AT 851 PM CDT...THUNDERSTORMS PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAUKON...
SPILLVILLE...RIDGEWAY...NEW ALBIN...LANSING...DECORAH AND RICHLAND
CENTER
AT 851 PM CDT...AMATEUR RADIO REPORTS COUNTY ROAD II AND N ALONG
WITH HIGHWAY 58 WITH WATER OVER THE ROAD AS MCGLYNN CREEK IS OUT OF
ITS BANK IN NORTHEAST RICHLAND COUNTY. LOCATIONS WITH THE GREATEST RISK OF
FLASH FLOODING INCLUDE WAUKON...LANSING...DECORAH...RICHLAND
CENTER...PRAIRIE DU CHIEN...SPILLVILLE...RIDGEWAY AND POSTVILLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4317 9020 4321 9031 4321 9056 4317 9069
4308 9083 4306 9095 4299 9107 4300 9115
4308 9116 4309 9208 4350 9208 4350 9123
4347 9124 4343 9120 4342 9067 4356 9066
4356 9020
TIME...MOT...LOC 0153Z 180DEG 0KT 4332 9028 4326 9132
4316 9207
$$
RABERDING000
WGUS73 KARX 080346
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 PM CDT SAT JUN 7 2008
IAC005-191-WIC023-103-080445-
/O.CON.KARX.FF.W.0011.000000T0000Z-080608T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK IA-ALLAMAKEE IA-RICHLAND WI-CRAWFORD WI-
1043 PM CDT SAT JUN 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
CRAWFORD...RICHLAND...ALLAMAKEE AND WINNESHIEK COUNTIES...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAUKON...SPILLVILLE...RIDGEWAY...NEW ALBIN...LANSING...DECORAH AND
RICHLAND CENTER
AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE WARNED AREA. HOWEVER
THE HEAVIEST RAIN HAD SHIFTED SOUTH OF THE WARNED AREA. EMERGENCY
MANAGEMENT OFFICIALS IN RICHLAND COUNTY REPORT THE WATER IS RECEDING.
LOCATIONS WITH THE GREATEST RISK OF FLASH FLOODING INCLUDE
WAUKON...LANSING...DECORAH...RICHLAND CENTER...PRAIRIE DU
CHIEN...SPILLVILLE...RIDGEWAY AND POSTVILLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4317 9020 4321 9031 4321 9056 4317 9069
4308 9083 4306 9095 4299 9107 4300 9115
4308 9116 4309 9208 4350 9208 4350 9123
4347 9124 4343 9120 4342 9067 4356 9066
4356 9020
TIME...MOT...LOC 0343Z 180DEG 0KT 4332 9028 4326 9132
4316 9207
$$
RABERDING000
WGUS73 KARX 080451
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1150 PM CDT SAT JUN 7 2008
IAC005-191-WIC023-103-080500-
/O.EXP.KARX.FF.W.0011.000000T0000Z-080608T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK IA-ALLAMAKEE IA-RICHLAND WI-CRAWFORD WI-
1150 PM CDT SAT JUN 7 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CRAWFORD...RICHLAND...
ALLAMAKEE AND WINNESHIEK COUNTIES...
CALLS TO LAW ENFORCEMENT OFFICIALS INDICATE THAT THE FLASH FLOODING
PROBLEMS FROM EARLIER THIS EVENING HAVE DIMINISHED...WITH MUCH OF
THE WATER RECEDING.
THE THREAT FOR ADDITIONAL FLASH FLOODING HAS DIMINISHED ACROSS THE
WARNED AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
STILL...BE WARY FOR ROAD WASHOUTS OR MUD SLIDES WHICH MAY HAVE
OCCURRED. USE CAUTION...AS IT IS DIFFICULT TO SEE FLOOD DANGERS AT
NIGHT.
LAT...LON 4317 9020 4321 9031 4321 9056 4317 9069
4308 9083 4306 9095 4299 9107 4300 9115
4308 9116 4309 9208 4350 9208 4350 9123
4347 9124 4343 9120 4342 9067 4356 9066
4356 9020
TIME...MOT...LOC 0346Z 180DEG 0KT 4332 9028 4326 9132
4316 9207
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 1:40 PM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jun 7, 1:40 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
140 PM CDT SAT JUN 7 2008
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
BEEN A BUSY DAY ALREADY BUT FOCUS REMAINS ON SEVERE WEATHER THREAT
REST OF TODAY AND THROUGH SUNDAY.
AS STRONG UPPER JET CONTINUES TO PUSH INTO UPPER MIDWEST...LOW LEVEL
RESPONSE HAS BEEN A QUICK NORTH SURGE WITH HIGHER DEW POINTS
ADVECTING IN QUICKLY THIS MORNING. CURRENT CONVECTION MORE LIMITED
TO NORTHEAST IOWA INTO SOUTHWEST WISCONSIN ALONG AND JUST NORTH OF
STRONGER CAPE GRADIENT THAT IS WELL ESTABLISHED ACROSS IOWA. SHORT
WAVE TROUGH IS MOVING OUT OF EASTERN NEBRASKA RIDING SOUTHWEST FLOW
ALOFT AND ENHANCING LIFT AND CONVERGENCE AS THE AFTERNOON WEARS ON.
DEEP SHEAR IN PLACE AS WELL SO ALREADY SEEING SUPERCELLS AND
POSSIBLE TORNADO ACTIVITY. SEE DAY 1 CONVECTIVE OUTLOOK FOR SUPPORT.
ALSO TRYING TO DIAGNOSE HEAVY RAIN AND FLOODING THREAT. HEAVIEST
RAIN MAY BE CONFINED TO SOUTHERN FORECAST AREA HEADING INTO THIS
EVENING...WHICH IS WHERE HEAVIEST RAIN HAS FALLEN OVER THE PAST TWO
WEEKS AND ALSO IN A CURRENT WATCH. NOT SURE AREAS OF SOUTHEAST
MINNESOTA OR NORTH CENTRAL WISCONSIN WILL SEE MUCH UNLESS
REGENERATION OCCURS BACK TO THE WEST OR SOUTHWEST...BUT MAY EXPAND
WATCH NORTH GIVEN AFTERNOON RAINFALL HAS ALREADY PRODUCED SOME MINOR
FLOODING ALONG AND SOUTH OF I-90. SHORT RANGE MODEL GUIDANCE IS
SUGGESTING REGENERATION WILL HAPPEN WITH LOW LEVEL MOISTURE
TRANSPORT FOCUSING BACK TO THE WEST OVERNIGHT. FLY IN THE OINTMENT
IS WHAT WILL AFTERNOON CONVECTION LEAVE FOR A BOUNDARY AND HOW FAR
NORTH OF THAT COULD REGENERATION OCCUR. 07.12Z MODEL GUIDANCE
CONTINUES TREND OF FOCUSING ACTIVITY ACROSS SOUTHEAST MINNESOTA
HEADING INTO SUNDAY MORNING BUT UNCERTAINTY EXISTS. WILL LIKELY
LEAVE THE CURRENT FLASH FLOOD WATCH WHERE IT IS AND WILL REALIGN
DEPENDING ON IF OR HOW REGENERATION OCCURS. EITHER WAY HIGH POPS
EXPECTED NEXT 24-36 HOURS.
ANOTHER SHORT WAVE IMPULSE EXPECTED TO EJECT TOWARDS REGION ON
SUNDAY SO COULD SEE ANOTHER PERFORMANCE. WILL CERTAINLY HAVE TO SEE
HOW FIRST 24 HOURS PANS OUT...BUT EMPHASIS WILL PROBABLY CENTER ON
NORTHEAST IOWA INTO SOUTHWEST WISCONSIN AND POINTS SOUTH AND EAST.
STILL BANKING ON IDEA THAT BOUNDARY WILL CONTINUE TO GET PUSHED
SOUTH IN TIME AND KEEPING MONDAYS FOCUS BACK TO THE SOUTH. BUT
UPSTREAM RIDGING WILL PROVIDE ANOTHER RETURN FLOW SHOT ON TUESDAY.
NOT A LOT OF TIME TO FOCUS ON OUTER PERIODS THOUGH. MINOR TO NO
CHANGES MADE IN THIS TIME FRAME.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH THE PERIOD.
THE 07.00Z GFS AND ECMWF ARE VERY GOOD AGREEMENT WITH OVERALL UPPER
LEVEL FLOW PATTERN THROUGH THE PERIOD. BOTH MODELS ARE INDICATING
UPPER LEVEL TROUGH TO DIG OVER THE ROCKY MOUNTAINS AND RIDGE TO
AMPLIFY OVER THE EASTERN U.S. THROUGH 00Z FRIDAY. THEN...MODELS
BEGIN TO BREAK DOWN UPPER LEVEL RIDGE OVER EASTERN U.S. AND DEVELOP
WEST TO EAST ZONAL FLOW OVER WESTERN AND CENTRAL U.S. LATE IN THE
PERIOD. MAIN DIFFERENCE BETWEEN THE 07.00Z GFS AND ECMWF IS TIMING
OF EMBEDDED SHORTWAVE TROUGHS WRAPPING AROUND WESTERN U.S. UPPER
LEVEL TROUGH THROUGH FORECAST PERIOD. THOUGH...OVERALL MODELS ARE IN
GOOD AGREEMENT WITH ACTIVE WEATHER PATTERN TO CONTINUE ACROSS THE
FORECAST AREA THROUGH PERIOD. PREVIOUS FORECAST HAS GOOD HANDLE ON
THIS AND WILL MAKE MINOR CHANGES TO FORECAST THROUGH PERIOD.
&&
.AVIATION...
STORMY/UNSETTELED OVER THE TAF SITES THROUGH THE PERIOD. GREAT DEAL
OF UNCERTAINTY REGARDING SPECIFICS OF STORM INITIATION/MOVEMENT AND
HOW WIDESPREAD TSRA WILL BE. DOES APPEAR A LARGER SCALE STORM
COMPLEX WILL BE SPREADING INTO THE AREA OVERNIGHT/EARLY SUNDAY WITH
THREATS OF HEAVY RAIN /OCNL IFR VSBYS AND CEILINGS/. REST OF TAF
FORECAST WILL BE DRIVEN LARGELY ON SMALLER SCALE STORM POTENTIAL AND
LOCATIONS. GIVEN SETUP...ANY STORM WILL WILL HAVE POSSIBILITY OF
LARGE HAIL/HIGH WINDS...AND ASSOCIATED IFR/MVFR CEILINGS VSBYS.
DON/T SEE A PERIOD IN TAF WINDOW OF LESSER RAIN THREAT IN VERY
ACTIVE PATTERN/SETUP.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
MNZ096.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
IAZ029-IAZ030.
&&
SHORT TERM...SHEA
LONG TERM....DTJ
AVIATION.....BINAUHazardous weather outlook, Jun 7, 4:34 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 434 PM CDT SAT JUN 7 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-081100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 434 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST IOWA LATE THIS AFTERNOON. THERE IS A FAVORABLE TORNADO ENVIRONMENT SO THE STORMS BEGIN TO ROTATION FAIRLY EASY. VERY HEAVY RAIN IS ALSO EXPECTED WITH EACH STORM. THE AIRMASS IS MORE STABLE IN WESTERN AND CENTRAL WISCONSIN SO IT MAY TAKE A FEW HOURS...INTO THE EVENING...FOR STORMS TO REFORM. THESE STORMS WILL CONTINUE TO TRACK ACROSS AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 90 WELL INTO THE EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND MUCH OF WEST CENTRAL INTO SOUTHWEST WISCONSIN TONIGHT. STRONGER STORMS COULD PRODUCE A QUICK COUPLE INCHES OF RAIN SO REMAIN ALERT FOR POSSIBLE FLASH FLOODING...ESPECIALLY IN AREAS WHERE THE TERRAIN MAY ENHANCE THE THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT COULD ONCE AGAIN PRODUCE SEVERE THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD LEAD TO SOME FLOODING PROBLEMS. ANOTHER WEAK COLD FRONT WILL MOVE INTO THE AREA NEXT WEEK AND WILL KEEP THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH FRIDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED IN SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST IOWA LATE THIS AFTERNOON AND INTO THE EVENING. WISCONSIN COUNTIES ALONG AND SOUTH OF INTERSTATE 90 94 SHOULD ALSO MONITOR UPSTREAM CONDITIONS...ESPECIALLY IF A WARNING IS ISSUED FOR YOUR AREA. IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT COUPLE DAYS. IF THE THREAT OF FLOODING MATERIALIZES...RIVER LEVELS REPORTS WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. SHEA
In the hours before
Local storm report, Jun 7, 7:01 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
701 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG BARRE MILLS 43.84N 91.12W
06/07/2008 LA CROSSE WI TRAINED SPOTTER
TREES BLOWN DOWN.
&&
SHEALocal storm report, Jun 7, 7:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
704 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM FLASH FLOOD VIROQUA 43.56N 90.89W
06/07/2008 VERNON WI LAW ENFORCEMENT
SHERIFF DEPT GETTING LOTS OF CALL ABOUT WATER OVER ROADS
AND BACKED UP DRAINAGE AREAS.
&&
SHEALocal storm report, Jun 7, 7:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG ONALASKA 43.89N 91.22W
06/07/2008 LA CROSSE WI TRAINED SPOTTER
LARGE TREES BLOWN DOWN.
&&
SHEALocal storm report, Jun 7, 7:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
718 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 3 S LYNDON STATION 43.67N 89.89W
06/07/2008 E1.00 INCH JUNEAU WI LAW ENFORCEMENT
&&
MWLocal storm report, Jun 7, 7:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
728 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HEAVY RAIN 1 N LEON 43.89N 90.83W
06/07/2008 M3.00 INCH MONROE WI TRAINED SPOTTER
3 INCHES OF RAIN SINCE 515 PM
&&
MWLocal storm report, Jun 7, 7:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
734 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 4 S PLAINVILLE 43.66N 89.82W
06/07/2008 E0.75 INCH JUNEAU WI AMATEUR RADIO
AT ROCKY ARBOR STATE PARK
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:16 PM CDT | Tornado Warning | ARX | Richland | 31 min |
| Jun 7, 7:20 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 34 min |
| Jun 7, 8:20 PM CDT | River Flood Warning | ARX | Richland, Vernon | 5 days |
| Jun 7, 8:20 PM CDT | River Flood Warning | ARX | Crawford, Vernon | 5 days |
| Jun 7, 8:20 PM CDT | River Flood Warning | ARX | Crawford, Vernon | 7 days |
| Jun 7, 8:20 PM CDT | River Flood Warning | ARX | Crawford | 10 days |
| Jun 7, 8:20 PM CDT | River Flood Warning | ARX | Crawford | 10 days |
| Jun 8, 12:06 AM CDT | Areal Flood Warning | ARX | Juneau, Monroe, Richland, Vernon | 8 hr |
| Jun 8, 3:24 AM CDT | Flash Flood Warning | ARX | Crawford, Grant, Richland, Vernon | 5 hr |
| Jun 8, 8:26 AM CDT | Areal Flood Warning | ARX | Adams, Crawford, Juneau, Monroe, Richland, Vernon | 6 hr |
| Jun 8, 2:27 PM CDT | Areal Flood Warning | ARX | Adams, Crawford, Grant, Juneau, Monroe, Richland and 1 more | 34 hr |
| Jun 8, 6:17 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 28 min |
| Jun 7, 7:02 PM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 43 min |
| Jun 7, 8:04 PM CDT | River Flood Warning | ARX | Clayton | 7 days |
| Jun 7, 8:04 PM CDT | River Flood Warning | ARX | Clayton | 7 days |
| Jun 7, 8:04 PM CDT | River Flood Warning | ARX | Allamakee | 6 days |
| Jun 7, 8:42 PM CDT | River Flood Warning | ARX | Floyd, Mitchell | 4 days |
| Jun 7, 11:24 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 36 min |
| Jun 7, 11:46 PM CDT | Areal Flood Warning | ARX | Howard, Mitchell | 8 hr |
| Jun 8, 1:04 AM CDT | Severe Thunderstorm Warning | ARX | Howard | 56 min |
| Jun 8, 2:37 AM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 6 hr |
| Jun 8, 10:20 AM CDT | River Flood Warning | ARX | Allamakee, Winneshiek | 51 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2008Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.